Is it safe to get vaccination after antibiotics?
My son is 15 months and just finished a course of antibiotics can I give him the mmr jab?
The short general answer to your question is yes, it is very safe for your child to receive this vaccine or any vaccine for that matter after having finished a course of antibiotics for any reason, though I recommend discussing your concern with your pediatrician. Vaccinations today are especially important because of the epidemic of parents who are uneducated about vaccines and are refusing to have their children vaccinated. This is caused a significant comeback of measles, mumps, and rubella which had previously been almost unheard of in the United States after the vaccine was developed and used starting in the 1960s. For this reason, you never know when your child is going to encounter in infected kid who did not receive the vaccines. MMR is not a live virus vaccine and thus there is no risk to giving your child this vaccine even if he is immunocompromised for some reason. There are a few vaccines such as the oral polio vaccine that can be a problem in kids that have HIV or some other form of immune system dysfunction. I would suggest that you schedule an appointment with your pediatrician. The two of you can discuss this issue and other issues surrounding vaccines. Make sure to vaccinate your child on time for each vaccine.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
Need More Info?